MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF2222C100TU
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted during an endovascular procedure for and aortic intramural hematoma (imh).It was reported during the index procedure the patient had emergent total arch replacement.Physician requested that the rep bring in a 20x20 graft  the rep informed the physician that there was a 22x22.The rep brought in a 22x22, a24x24 and a26x26 graft to the case.After getting a measurement of 24mm the rep suggested a 24 or 26.The physician stated a 22  would be used because the implanted graft was small so a 22mm valiant was delivered to the field.The rep noted there was no imaging or ivus ultra sound available and the physician stated there was direct visualisation.The graft was deployed with out the reps visualisation and after deployment both physicians stated that the graft looked good.  it was reported during a ct one day post index procedure that the graft had migrated to the distal segment of the thoracic aorta.The patient was brought to the or where a thoracotomy was carried out and the 22x22x100 graft was explanted.It was then reported the patient expired two days later.No cause has been reported.  no additional clinical sequalae was provided and the patient has expired.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12735267
Report Number9612164-2021-04159
Device Sequence Number19865168
Product Code MIH
UDI-Device Identifier00643169347120
UDI-Public00643169347120
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2023
Device Model NumberVAMF2222C100TU
Device Catalogue NumberVAMF2222C100TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age84 YR